Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

124 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

On wellbutrin for depression. Result lasted for only 4 hours. Is this normal?

Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 15829 Questions

default
Posted on Fri, 29 Nov 2013 in Mental Health
Question: I i just started taking well butrin 150mg on thursday and had immediate results on friday. However the results only lasted about 4 hours and i went back to depression. Is this normal? Can i increase dosage already?
doctor
Answered by Dr. Michelle Gibson James 36 minutes later
Brief Answer: normally takes 1 to 3 weeks to have an effect Detailed Answer: HI, thanks for using healthcare magic Wellbutrin is effective for depression and is also used in other disorders as well. It has an onset of action that is similar to other antidepressants belonging to a different class. This means that in most persons, the effect in normally not seen for 1 to 3 weeks, in some cases up to 4 weeks. It is usually to feel an effect after only 1 day, though persons react differently to medication. Normally , despite it may take up to a week for onset of relief, doctors may sometimes increase the dose prior to this. This increase however, is normally at day 4. Your doctor may consider increasing your dose at day 4 of using it, if he or she thinks a higher dose is needed. Since it is only day 3 today, it cannot go up as yet . You might want to consider speaking to your doctor to find out, if he or she would consider increasing the dose next week. I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Michelle Gibson James 47 minutes later
My problems seem to originate in the limbic part of the brain. My wife is gone on a trip for 6 months and we are unable to communicate. Snce shes been gone ive been diagnosed with separation/adjustment disorder with extreme anxiety. Is wellbutrin designed to deal with that?
doctor
Answered by Dr. Michelle Gibson James 29 minutes later
Brief Answer: not normally used Detailed Answer: HI Actually wellbutrin is not indicated to treat any anxiety disorders including separation/adjustment disorder. The reason it is not normally used for anxiety is because it increases restlessness, agitation, anxiety,insomnia. In some cases, the doctor may use the medication outside the normal indications for a specific reason and your doctor may have a specific reason that for using this one. Please feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,  

Recent questions on  Insomnia

doctor1 MD

Does the rocking of a ship increase insomnia in those who have recently had a stroke and exhibit an increased startle reaction? I recently shared a cabin with a stroke victim who claimed she could not sleep all night. What I noticed is that repeatedly in the middle of the night she would suddenly and violently wake up without cause and think I was making noise. She also the week before the trip underwent an invasive procedure endoscopicly to see if she needed a stint placed in her artery. Could she be reacting to that, too? She claimed she slept better once we were in a hotel on land and I got my own cabin. Others in my family report that I am a quiet sleeper, so I believe I am not the cause of her insomnia which has plagued her all her life. A very light sleeper, or is something more serious going on that her doctor needs to know about? Thanks for your answer in advance. Nina Daniel

doctor1 MD

HI,
I'm a yoga teacher/massage therapist, age 35, 98 lbs. I often experience fast resting heart rate (up to 80 from a normal 72). I've been having faint chest pain of late. My cholesterol is 198, trig 77, HDL 79, LDL 104. Also I've had insomnia problems for many years now. Is it possible that I'm over excersizing and straining my heart?
thanks, worried

doctor1 MD

Hi doc, i recently went to the hospital about heart palpitations fainting/passing out etc, and just really not feeling right they couldn't diagnose a specific problem but i have been doing a bit of research it sounds a lot like panic attacks i suffer from bad insomnia and people keep saying they think i am bipolar my moods are always changing i can be really high one minute then feel awful and depressed the next, i really don't know what to do! i have recently started the gym trying to sort my sleeping out and diet be as healthy as possible, i still am getting this, i am generally a happy person and very lively, as a kid people thought i had adhd, it never got properly diagnosed again! another thing is i have an enlarged labia which is really bugging me too i really want to get it removed is there anyway i can get this done on the nhs? i lead a pretty normal life, i get stressed sometimes but no more than normal people, do not know weather to go docs, the hospital did tell me i need to go back if i still am not feeling right, but i dont no if theres anything they can do, etc, thanks

doctor1 MD

I am 66 and my scalp is itchy, but only on the crown at top and back, my hair is falling out more than it ever has before. I am an insomniac, who only sleeps three hours per night. If I retire at 10.pm, it takes an hour to go to sleep and I wake at precisely 2.pm. Whatever the hour is when I doze off I still only get three hours. It almost seems as if my Cicardian Rythms have been programmed to sleep for three hours only. Is my loss of hair related to my insomnia?

doctor1 MD

Can fasting improve insomnia? To fast safely do I need professional supervsion or blood tests? Is fasting safe for slender people?

doctor1 MD

I have just started a phentermine/topamax combo for weight loss , very low dose. First day, having serious insomnia , so just took a 50 mg trazadone . Is there danger of an interaction?

doctor1 MD

Hi, I am suffering from insomnia from last 7-8 months and have started allopathic medicines from last 2 months